British Skin Foundation - Vitiligo

Moderator: talkhealth

Graves’ Disease & Vitiligo

Postby anuja2018 on Mon Jun 18, 2018 10:30 am

Hello from New Orleans, USA. A little history:
- I am a 47 year female born in India, residing here for 20 years.
- I have been having really bad seasonal allergies for the last 6-7 years, usually end up taking steroid shots.
- I had problems with very heavy periods & was prescribed Xulane patches in 2016.
-Started getting Urticaria/pressure hives really bad in 2016, was prescribed 2 Allegra 180 twice a day.
- I started getting white spots last year but mostly went away after summer. Has flared up again this year. Dermatologist diagnosed Vitiligo & also Graves’ Disease (Thyroid levels are normal). Vitamin D & B-12 was very low & also pre-diabetic.
(Autoimmune diseases runs in family. Sister has RA & Vitiligo for years. Cousin passed away at 62 after having RA for 30+ years.
Dad is severely asthmatic, healthy otherwise at 82. Mom very healthy at 80)
My questions are:
-(1) Do you think my allergies & hormone therapy triggered Urticaria & eventually Graves’ & Vitiligo?
-(2) Does change in diet help with Vitiligo & Graves’?***
-(3) Is photo therapy worth the time & financial commitment?
-(4) Does this increase my chance of getting RA?***
-(5) Does waxing increase Vitiligo?
-(6) Does using any makeup make Vitiligo worse?
-(7) I’m on steroids right now but after that how much does the sunlight help with Vitiligo?***

Sorry for bombarding you with so much confusing information & so many questions, but I’ve been so confused & didn’t get proper answers from anyone here! Thank you so much for doing this!
anuja2018
 
Posts: 1
Joined: Mon May 28, 2018 6:02 am

Re: Graves’ Disease & Vitiligo

Postby Dr Dev Shah on Fri Jun 22, 2018 1:16 pm

Hi,

Thank you for your question.

I have given some answers below although it sounds like you needs to see a doctor who specialises in vitligo in the USA, where treatments are getting better all the time. Good luck!


-(1) Do you think my allergies & hormone therapy triggered Urticaria & eventually Graves’ & Vitiligo?

Unlikely , you have strong autimmune tendancy already so I do not think the tablets caused this, it is probably genetic


-(2) Does change in diet help with Vitiligo & Graves’?***

I am not sure about Graves disease, but with vitiligo having s health balanced diet is important to maintain high anti oxidant levels - also consider supplements of vit C, zinc, and vit D. There are some reports that Gingko Bilboa can help but this is not proven


-(3) Is photo therapy worth the time & financial commitment?

yes but it depends on your condition and spread


-(4) Does this increase my chance of getting RA?***

no

-(5) Does waxing increase Vitiligo?

the trauma to the skin may lead to the koebner effect where vitigo can develop at sites of skin injury

-(6) Does using any makeup make Vitiligo worse?

no - unless you are allergic to the makeup


-(7) I’m on steroids right now but after that how much does the sunlight help with Vitiligo?***

Sunlight in moderate amounts should help, but be careful not to burn as that can cause vitiligo due to the koebner effect, so make sure you use a sunscreen, but allow your self to tan slightly if you have type 4 and above indian skin. if you are very pale skinned then I would not recommend tanning with sunlight, but rather using measured UVB treatment under a dermatologist.
User avatar
Dr Dev Shah
 
Posts: 14
Joined: Wed Apr 29, 2015 10:47 am

Who is online
Users browsing this forum: No registered users and 0 guests